Hail, Bulloch
- When
- June 18, 8:30 PM EST to 8:31 PM EST
- Where
- Bulloch County, 0.58 mi E of Brooklet
- Measured
- 0.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 32.380, -81.660
Broadcast media reported penny size hail.
High instability along the western edge of high pressure helped produce a thunderstorm capable of hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CHS wrote it up.
High instability along the western edge of high pressure helped produce a thunderstorm capable of hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Jun 18, 8:13 PM EST, 17 minutes earlier.
Area Forecast Discussion National Weather Service Charleston SC 913 PM EDT Thu Jun 18 2020 .SYNOPSIS... Deep troughing across the region will linger much of this week with surface troughing continuing inland into the middle of next week. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... Evening Update: Isolated thunderstorms with lightning have formed along the outflow boundary in our SW GA counties, so have continued slight chance of thunderstorms through 05Z. Given instability (CAPE between 1000-2000 J/kg and normalized CAPE 0.10 or less), thunderstorms were limited to an isolated mention across inland SE GA. Coastal areas should continue to remain partly cloudy to mostly clear, with the cloud cover lingering through the night. As a weak inverted trough forms over the area, there could be occasional showers, especially over coastal SE GA through the late evening/early morning. Some patchy fog is still a possibility for tonight and will continue to evaluate the potential, but have left out mention for this update. Condensation pressure deficits are low enough, especially over SE GA and winds are expected to go calm later tonight. A later update may feature a mention of patchy fog over portions of inland GA and SC over the areas of this evening's showers. Lows are forecast to range from the upper 60s inland to low 70s at the immediate coast. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/... Moderate confidence this period. Deep upper troughing will linger over the region into Saturday before the upper trough lifts farther away to the northeast. Low-level troughing will then continue inland Sunday. Expect scattered showers and thunderstorms inland Friday and Saturday (possibly becoming widespread across the Lowcountry), with isolated showers/storms Sunday. There does not appear to be any appreciable severe weather threat at this time, although certainly cannot rule that out, especially Friday when deep layer looks most supportive. Temperatures should be near normal until getting above normal Sunday. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... Mid-level troughing will be moving away from the East Coast Sunday night. Though, broad scale troughing originating over the Central U.S. should slowly work it's way towards the East Coast by midweek. Surface troughing is expected to remain along the coast. Models indicate a front approaching the Southeast towards midweek. Expect afternoon/evening showers/thunderstorm with summer temperatures. && .AVIATION /01Z FRIDAY THROUGH TUESDAY/... Overall, VFR is expected to prevail. With condensation pressure deficits lowering, dew points rising and calm winds, there could be some fog tonight. While impacts should be minimal, have added a TEMPO for KSAV and KCHS for MVFR visibilities from 08Z to 12Z. While there is a possibility of showers/thunderstorms tomorrow starting late morning into the evening, confidence of timing and impacts is too low to include this TAF set. Extended Aviation Outlook: Moderate confidence in periodic restrictions at KCHS/KSAV from mainly early morning low clouds/fog and mainly afternoon/early evening showers/thunderstorms. && .MARINE... Tonight: No concerns expected for the marine areas tonight. Winds will peak this evening with speeds 10-15 knots, then gradually decrease to around 5 knots by daybreak. Seas will average 2-4 ft. Friday through Tuesday: Moderate to high confidence through the period. The area will remain on the western periphery of Atlantic high pressure and on the eastern periphery of inland troughing with southerly winds prevailing. Conditions should stay well below Small Craft Advisory levels. && .TIDES/COASTAL FLOODING... The upcoming new moon and a slight increase in swells will contribute to elevated tide levels into early next week. There is a low probability for minor saltwater inundation during the evening high tides along the South Carolina coast, especially near Charleston. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && NEAR TERM... SHORT TERM...RJB LONG TERM...MS AVIATION...MS MARINE...ETM/RJB TIDES/COASTAL FLOODING...
Hazardous Weather Outlook National Weather Service Charleston SC 358 PM EDT Thu Jun 18 2020 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047-051-052-191000- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Coastal Jasper-Tidal Berkeley- 358 PM EDT Thu Jun 18 2020 This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Georgia and southeast South Carolina. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. SCZ048>050-191000- Beaufort-Coastal Colleton-Charleston- 358 PM EDT Thu Jun 18 2020 This Hazardous Weather Outlook is for southeast South Carolina. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Coastal Flooding: The upcoming new moon and a slight increase in swells will contribute to elevated tide levels into early next week. There is a low probability for minor saltwater inundation during the evening high tides along the South Carolina coast, especially near Charleston. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
Special Weather Statement
National Weather Service Charleston SC
849 PM EDT Thu Jun 18 2020
GAZ100-190115-
Bulloch-
849 PM EDT Thu Jun 18 2020
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH COUNTY...
At 849 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Georgia Southern, or near Statesboro, moving
east at 5 mph.
HAZARD...strong winds 45 to 55 mph and up to penny sized hail.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of this storm include...
Statesboro, Brooklet, Register, Nevils, Georgia Southern, Denmark,
Leefield and Stilson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify. Be certain to monitor local radio and TV
stations as well as local cable TV outlets for additional information
and possible warnings from the National Weather Service.
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3256 8171 3255 8169 3254 8166 3223 8150
3227 8189 3228 8191 3235 8195 3237 8193
3242 8192 3242 8194 3246 8196
TIME...MOT...LOC 0049Z 265DEG 6KT 3239 8178The Charleston,SC radar (KCLX), 66 km away, was scanning. The volume nearest the first event began at 01:27 UTC.
1 hail. Local standard time, as filed.
Broadcast media reported penny size hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2020Every state in 2020This day in weather historyWarnings in Georgia, June 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 900803.